Alert archive / Kansas / Freeze Warnings in 2015
Freeze Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Nov 6, 2015, 1:08 PM CST for 16 counties in Kansas. It took effect at Nov 7, 2015, 2:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2015, 1:08 PM CST (19:08 UTC)
- In effect from
- Nov 7, 2015, 2:00 AM CST
- Expired
- Nov 7, 2015, 7:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Meade County, KS, Morton County, KS, Pawnee County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 56 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1868 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263 WWUS73 KDDC 061908 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 108 PM CST FRI NOV 6 2015 FREEZING TEMPERATURES WILL LIKELY SPREAD FARTHER EAST ACROSS THE AREA TONGIHT. KSZ061>066-074>079-084>087-070315- /O.NEW.KDDC.FZ.W.0004.151107T0800Z-151107T1300Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 108 PM CST FRI NOV 6 2015 /1208 PM MST FRI NOV 6 2015/ ...FREEZE WARNING IN EFFECT FROM 2 AM CST /1 AM MST/ TO 7 AM CST /6 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM CST /1 AM MST/ TO 7 AM CST /6 AM MST/ SATURDAY. * TEMPERATURE...29 TO 32 DEGREES. * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS LIKELY AND THE GROWING SEASON MAY END. SPRINKLER SYSTEMS NOT YET SHUT OFF OR WINTERIZED MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ080-081-088>090-070315- /O.NEW.KDDC.FR.Y.0008.151107T0800Z-151107T1300Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 108 PM CST FRI NOV 6 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM CST SATURDAY. * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS POSSIBLE IF PRECAUTIONS ARE NOT TAKEN IN ADVANCE. PROLONGED TEMPERATURES BELOW FREEZING ARE NOT CURRENTLY EXPECTED...SO THE GROWING WILL LIKELY NOT YET END AFTER SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 33
1 follow-up statement
732 WWUS73 KDDC 070220 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 820 PM CST FRI NOV 6 2015 ...FREEZING TEMPERATURES LIKELY TONIGHT... KSZ061>066-074>079-084>087-071300- /O.CON.KDDC.FZ.W.0004.151107T0800Z-151107T1300Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 820 PM CST FRI NOV 6 2015 /720 PM MST FRI NOV 6 2015/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CST /1 AM MST/ TO 7 AM CST /6 AM MST/ SATURDAY... * TEMPERATURE...29 TO 32 DEGREES. * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS LIKELY AND THE GROWING SEASON MAY END. SPRINKLER SYSTEMS NOT YET SHUT OFF OR WINTERIZED MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ080-081-088>090-071300- /O.CON.KDDC.FR.Y.0008.151107T0800Z-151107T1300Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 820 PM CST FRI NOV 6 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CST SATURDAY... * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS POSSIBLE IF PRECAUTIONS ARE NOT TAKEN IN ADVANCE. PROLONGED TEMPERATURES BELOW FREEZING ARE NOT CURRENTLY EXPECTED...SO THE GROWING WILL LIKELY NOT YET END AFTER SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 06
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Nov 6, 12:38 PM CST, 30 minutes earlier.
Area forecast discussion, Nov 6, 12:38 PM CST, 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 1238 PM CST FRI NOV 6 2015 .SHORT TERM...(TONIGHT THROUGH Friday EVENING) ISSUED AT 1055 PM CST THU NOV 5 2015 A longwave trough centered across the middle portion of North America will slowly shift east through the period as a ridge begins to build across western North America. One last shortwave trough will swing east through the pattern later on Friday resulting in some nebulous middle tropospheric frontogenesis across far west central and northwest KS. Showers will develop in the best zone of 700-500mb frontogenesis, including our northwest zones (Syracuse to Scott City to Wakeeney in particular). Once this wave passes later on today and tonight, we will see a reinforcement of high pressure and cooler air tonight. A 1030mb surface high will build southeast in its wake. We expect another night of sub-freezing temperatures, perhaps over a larger area. At this time, we will not issue any freeze headlines for early Saturday morning with the ongoing headline in place for Friday morning (we may knock some counties out of the growing season across far southwest/west central KS if we see some widespread less than 30 degree temperatures). .LONG TERM...(Saturday THROUGH Thursday) ISSUED AT 402 AM CST FRI NOV 6 2015 The Saturday through Tuesday period will be marked by dry sensible weather with a gradual warming trend from highs Saturday in the mid 50s to highs Tuesday in the upper 60s/lower 70s. A large ridge of high pressure in the upper troposphere will prevail across much of the CONUS over the second half of the weekend. By early next week, another West Coast trough will form, which is agreed upon the three major global models (ECMWF, GFS, GEM). The synoptic details of a storm developing across the Rockies diverge by Day+5 (00z Wednesday), which would have major impacts on sensible weather mid- week. The GEM and GFS solutions show the main potential vorticity anomaly within this trough will eject rapidly across the Northern Plains, leaving southwest Kansas dry. The ECMWF, however, shows a much more interesting scenario, with the primary potential vorticity anomaly digging farther south into the base of the trough, carving out a formidable 500mb low over the southern Colorado/northern New Mexico border 12z Wednesday. Should this occur, we will see a cold rain/wet snow event across western Kansas. Right now, POPs for this time frame will be fairly low given the degree of uncertainty, but look for higher POPs and cooler temperatures Wednesday/Wednesday Night should the GFS and Canadian GEM models trend toward the deterministic ECMWF solution. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Saturday AFTERNOON) ISSUED AT 1237 PM CST FRI NOV 6 2015 Light surface winds will be variable across the area as pacific high pressure continues to slowly expand into the High Plains. High level cloudiness could play role in temperatures overnight, and how far fog may expand into the area from the northwest. At this point there is far too low of confidence to include and restrictions in the TAFs. && .PRELIMINARY POINT TEMPS/POPS... DDC 32 55 34 58 / 10 0 0 0 GCK 29 55 35 60 / 10 0 0 0 EHA 31 54 36 60 / 10 0 0 0 LBL 32 56 35 60 / 10 0 0 0 HYS 31 55 34 59 / 10 0 0 0 P28 35 58 34 59 / 0 0 0 0 && .DDC Watches/Warnings/Advisories...NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Russell
Hazardous weather outlook, Nov 6, 4:51 AM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 451 AM CST FRI NOV 6 2015 KSZ030-031-043>046-061>066-074>081-084>090-071100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 451 AM CST FRI NOV 6 2015 /351 AM MST FRI NOV 6 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...COOL HIGH PRESSURE WILL REMAIN IN PLACE TODAY. RAIN SHOWERS WILL DEVELOP IN THE AFTERNOON ACROSS FAR WEST CENTRAL KANSAS. FREEZING TEMPERATURES WILL OCCUR AGAIN SATURDAY MORNING. WEATHER HAZARDS EXPECTED... EXTREME FREEZE RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DISCUSSION...THE NEXT STORM SYSTEM WHICH COULD PROVIDE SOME PRECIPITATION WILL BE THE MIDDLE PART OF NEXT WEEK. IT IS UNCLEAR WHAT THE IMPACTS THIS STORM SYSTEM WILL HAVE ON SOUTHWESTERN KANSAS AT THIS TIME. HAZARDS WEATHER RISK... SATURDAY... EXTREME FREEZE RISK. SUNDAY... LIMITED NON THUNDERSTORM WIND RISK. MONDAY... NO HAZARDS. TUESDAY... NO HAZARDS. WEDNESDAY... NO HAZARDS. THURSDAY... NO HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:08 PM CST | Frost Advisory | DDC | Barber, Clark, Comanche, Kiowa, Pratt | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.